Log in
NRAS
24,238 members27,991 posts

looking up Hydroxychloroquine on net

They say its to treat hair loss and of course other conditions but some people have had hair loss with this drug?

18 Replies
oldestnewest

Not me 🙂

3 likes
Reply

Nor me darling.xxx

3 likes
Reply

Hair loss is listed as one of the common effects.:(

emedicinehealth.com/drug-hy...

3 likes
Reply

I’m not sure as I’ve not looked it up but I assume it can be used to treat alopecio hair loss as that is also an autoimmune disease. Don’t think it would be do anything for normal hair loss as bald men up down the country would be taking it!

3 likes
Reply

It can cause hair loss also it affects your eyes, it did to me it did to me, I am still going to have my eyes checked every 2 months after I had an eye bleed.

2 likes
Reply

HCQ has been used as a hair loss treatment for specific problems but it's rarely effective if you check. I did have a little thinning, in a similar way to MTX, when I first started it but it soon stopped. It's actually proving it's doing what it should do for us, slowing cell growth. This included cells that cause the inflammation which unfortunately includes hair follicles.

2 likes
Reply

After using it for 8 months I started to have hair loss. Even though it was helping me I stopped this summer. The hair loss is starting to slow down...I think it takes a while to get hcq out if your system again.

2 likes
Reply

thanks everyone, not what I want to hear, it puts you off but thank you for info everyone

1 like
Reply

According to NICE hair loss is one of the uncommon side effects. All you can do is try it & see, focussing on side effects you may or may not have isn't helpful. Try to turn that round to positives & that it will work for you & if you do have any of the common side effects that they'll ease off the longer your body gets used to HCQ. The longer you leave starting treatment the harder any DMARD will have to work & you may not notice improvements as soon as you might have. 😔

2 likes
Reply

Absolutely right NMH x

2 likes
Reply

Hiya Mand! How've you been? Hope you're enjoying married life, nearly a year, how time flies. x

1 like
Reply

Hiya NMH

How lovely of you to remember😍

It is indeed nearly a year since our nuptials and I can't believe how the time has gone.

His Highness is currently lying on the sofa, enjoying the fact he isn't working and I'm on standby so could be called out somewhere!

Married life is great and don't let anyone tell you there is no difference it really feels SO different. In a good way obvs!

Healthwise Ive had an unrelated gynae op this year which took me out of action for a few months and I suffered a wound infection afterwards which caused me to stop my meds for a bit. Then hot on the heels of this I came down with Bronchitis and as I write this 6 weeks after onset I have still to regain my sense of smell and therefore taste!

OMG has anyone else suffered this? It is absolutely a vile experience.

Anyway, enough of me and my moanings, how are you and yours? Plus huge apologies for piggy backing on your thread Veronica.

Mx

1 like
Reply

Pleased you're happy, makes a big difference knowing there's someone there you can moan to & can't escape!

Sounds as though you've had a rough time of it, I'm sorry. I do hope you get your sense of smel & taste back, there can't be the same joy with eating as only one example. It must impact on life on the whole, until you lose them you don't realise how much so I hope it' snot too long before they return.

We're ok thanks. We keep battling on, there's a clinical appointment somewhere or another most weeks, it's lovely if we have a week free of them! As some have said before if it wasn't for them we wouldn't have a social life! Thanks for asking. x

1 like
Reply

I find it hard about hair loss because I suffer with that Body dysmorphic disorder, how I look at myself, I struggle how I look at myself normally, so I know I will struggle mentally if I start to loss my hair.

it started when I had a fall 4 yrs ago and lost my front teeth, I have had that mental condition since

its looking in mirrors that trigger it.

I have learnt to keep looking until I find a mirror that likes me :o))

I am a lot better than I was but I still have my moments of suffering from that.and when I do have my moments its unbearable, can't cope

it sounds vein but its not its a mental condition

1 like
Reply

I understand, you're not being vain, it must be difficult for you but worrying about something that may never happen isn't good either, neither is stress, RD thrives on it given half a chance.

Mirror avoidance must be a nightmare, they're everywhere aren't they? Maybe a read of this will help a little arthritis.org/living-with-a...

1 like
Reply

thank you so much nomoreheels, my hair is very thin and fine already, and more so at the top so why I worry about my hair too

this drug wasn't mention on that link, is that a good sign?

1 like
Reply

You're welcome Veronica. I don't know if it would help but I have fine hair though not sparse & when I had thinning my hairdresser cut it so it wasn't apparent. Might be a thought to talk through styles which might make yours appear more full. She also cut it shorter which needed limiting styling. Using hair products can result in more hair loss. Apols if you've tried this already.

Well, as I said NICE does list that hair loss is an uncommon side effect, though I should say I had some thinning on HCQ but it wasn't for long, a few weeks not much more. I also had it with MTX but the bonus is it's grown back curly & my hairdresser has re-styled it so it needs nothing but a brush through after washing it.

2 likes
Reply

Thank you nomoreheel

Reply

You may also like...